Alert archive / Wyoming / High Wind Warnings in 2010
High Wind Warning 19, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Dec 8, 2010, 12:29 AM MST for 5 counties in Wyoming. It took effect at Dec 8, 2010, 11:00 AM MST. It was in force for 20 hr. 6 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 8, 2010, 12:29 AM MST (07:29 UTC)
- In effect from
- Dec 8, 2010, 11:00 AM MST
- Expired
- Dec 9, 2010, 7:29 AM MST
- In force
- 20 hr
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Converse County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 109 km from the middle of the area, began a volume at 07:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 8, 6:32 PM MST | NON-TSTM WND GST 55 | Vedauwoo, WY | HIGHEST GUST SO FAR. SUSTAINED WINDS HAVE BEEN AT OR ABOVE 40 MPH FROM 512 PM TO 707 PM. |
| Dec 8, 7:00 PM MST | NON-TSTM WND GST 56 | Buford, WY | HIGHEST GUST SO FAR. SUSTAINED WINDS HAVE BEEN AT OR ABOVE 40 MPH FROM 510 PM TO 700 PM. |
| Dec 8, 7:01 PM MST | NON-TSTM WND GST 53 | Arlington, WY | HIGHEST GUST SO FAR. |
| Dec 8, 7:10 PM MST | NON-TSTM WND GST 53 | Bordeaux, WY | HIGHEST GUST SO FAR. |
| Dec 8, 7:55 PM MST | NON-TSTM WND GST 57 | 12 Sw Cheyenne, WY | REPORTED FROM THE UNION PACIFIC RAILROAD SENSOR AT EMKAY. |
| Dec 8, 8:41 PM MST | NON-TSTM WND GST 56 | Arlington, WY | HIGHEST GUST SO FAR. FROM 641 PM TO 851 PM SUSTAINED WINDS HAVE BEEN AT OR ABOVE 40 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 7.5 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1944 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 191 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
384 WWUS75 KCYS 080729 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1229 AM MST WED DEC 8 2010 ...HIGH WIND WARNING FROM 11 AM TODAY THROUGH 8 AM THURSDAY MORNING... .VERY STRONG WINDS ARE EXPECTED TO DEVELOP BY NOON AHEAD OF OUR NEXT STORM SYSTEM MOVING INTO IDAHO DURING THE DAY TODAY. OUR WIND PRONE AREAS SUCH AS VEDAUWOO...ARLINGTON AND BORDEAUX WILL ESPECIALLY SEE THE AFFECTS OF THESE HIGH WIND SPEEDS BY NOON WHICH WILL CONTINUE INTO THURSDAY. OTHER ELEVATED AREAS ALONG THE LARAMIE RANGE WILL ALSO SEE INCREASED WINDS THIS AFTERNOON AND EVENING. WYZ103-106-110-116-090000- /O.UPG.KCYS.HW.A.0015.101208T1800Z-101209T1500Z/ /O.NEW.KCYS.HW.W.0019.101208T1800Z-101209T1500Z/ NORTH LARAMIE RANGE- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... VEDAUWOO...BUFORD...PUMPKIN VINE 1229 AM MST WED DEC 8 2010 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 AM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 AM MST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...11 AM WEDNESDAY THROUGH 8 AM THURSDAY * WINDS...WEST WINDS OF 35 TO 45 MPH WITH GUSTS IN EXCESS OF 60 MPH LIKELY NEAR BORDEAUX...ARLINGTON AND VEDAUWOO. * IMPACTS...TRAVEL WILL BECOME HAZARDOUS ESPECIALLY IN LIGHT OR HIGH PROFILE VEHICLES...PARTICULARLY ON NORTH-SOUTH ORIENTED ROADS SUCH AS INTERSTATE 25. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$
4 follow-up statements
813 WWUS75 KCYS 082119 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 219 PM MST WED DEC 8 2010 ...HIGH WIND WARNING UNTIL 8 AM THURSDAY MORNING... .VERY STRONG WINDS ARE EXPECTED TO DEVELOP AHEAD OF OUR NEXT STORM SYSTEM MOVING INTO THE REGION TONIGHT. THE STRONGEST WINDS NOW APPEAR THAT THEY WILL OCCUR MAINLY TONIGHT INTO EARLY WEDNESDAY MORNING. THE WIND PRONE AREAS SUCH AS VEDAUWOO... ARLINGTON AND BORDEAUX SHOULD HAVE THE STRONGEST WINDS. WYZ103-106-110-116-091200- /O.CON.KCYS.HW.W.0019.000000T0000Z-101209T1500Z/ NORTH LARAMIE RANGE- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... VEDAUWOO...BUFORD...PUMPKIN VINE 219 PM MST WED DEC 8 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST THURSDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST THURSDAY. * TIMING...UNTIL 8 AM THURSDAY. * WINDS...WEST WINDS OF 35 TO 45 MPH WITH GUSTS IN EXCESS OF 60 MPH LIKELY NEAR BORDEAUX...ARLINGTON AND VEDAUWOO. * IMPACTS...TRAVEL WILL BECOME HAZARDOUS ESPECIALLY IN LIGHT OR HIGH PROFILE VEHICLES...PARTICULARLY ON NORTH-SOUTH ORIENTED ROADS SUCH AS INTERSTATE 25. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$
043 WWUS75 KCYS 090441 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 941 PM MST WED DEC 8 2010 ...HIGH WIND WARNING UNTIL 8 AM THURSDAY MORNING... .VERY STRONG WINDS ARE EXPECTED TO CONTINUE TONIGHT THROUGH EARLY THURSDAY MORNING. THE WIND PRONE AREAS SUCH AS VEDAUWOO... ARLINGTON AND BORDEAUX SHOULD HAVE THE STRONGEST WINDS. WYZ103-106-110-116-091200- /O.CON.KCYS.HW.W.0019.000000T0000Z-101209T1500Z/ NORTH LARAMIE RANGE- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... VEDAUWOO...BUFORD...PUMPKIN VINE 941 PM MST WED DEC 8 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST THURSDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST THURSDAY. * TIMING...UNTIL 8 AM THURSDAY. * WINDS...WEST WINDS OF 35 TO 45 MPH WITH GUSTS IN EXCESS OF 60 MPH LIKELY NEAR BORDEAUX...ARLINGTON AND VEDAUWOO. * IMPACTS...TRAVEL WILL CONTINUE TO BE HAZARDOUS ESPECIALLY IN LIGHT OR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ CARPENTER
490 WWUS75 KCYS 090957 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 257 AM MST THU DEC 9 2010 WYZ103-106-110-116-091500- /O.CON.KCYS.HW.W.0019.000000T0000Z-101209T1500Z/ NORTH LARAMIE RANGE- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... VEDAUWOO...BUFORD...PUMPKIN VINE 257 AM MST THU DEC 9 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING. * TIMING...GUSTY WEST WINDS WILL CONTINUE EARLY THIS MORNING...WINDS WILL BEGIN TO SUBSIDE JUST AFTER SUNRISE. * WINDS...WEST WINDS OF 30 TO 40 MPH WITH GUSTS IN EXCESS OF 60 MPH ARE LIKELY NEAR BORDEAUX...ARLINGTON AND VEDAUWOO. * IMPACTS...TRAVEL WILL CONTINUE TO BE HAZARDOUS ESPECIALLY IN LIGHT OR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND CAN MAKE TRAVEL DIFFICULT...ESPECIALLY IN HIGH PROFILE VEHICLES. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ TT
438 WWUS75 KCYS 091429 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 729 AM MST THU DEC 9 2010 WYZ103-106-110-116-091530- /O.CAN.KCYS.HW.W.0019.000000T0000Z-101209T1500Z/ NORTH LARAMIE RANGE- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... VEDAUWOO...BUFORD...PUMPKIN VINE 729 AM MST THU DEC 9 2010 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH WIND WARNING. WIND SPEEDS OVER THE PREVIOUSLY WARNED AREA HAVE DIMINISHED AND HIGH WINDS ARE NO LONGER EXPECTED THIS MORNING. SOME LOCALIZED GUSTS AROUND 45 MPH ARE STILL POSSIBLE IN WIND PRONE AREAS. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Dec 7, 10:25 PM MST, 2 hours 4 minutes earlier.
Area forecast discussion, Dec 7, 10:25 PM MST, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1025 PM MST TUE DEC 7 2010
.AVIATION...06Z TAF ISSUANCE
MVFR CIGS AT KRWL SHOULD BECOME SCATTERED AFTER 09Z. OTHERWISE...
VFR WILL PREVAIL WITH CIRRUS CLOUDS SPREADING FROM WEST TO EAST.
WEST TO SOUTHWEST WINDS WILL BECOME GUSTY OVER THE LARAMIE RANGE
OVERNIGHT...AND ENCOMPASS MOST OF SOUTHEAST WYOMING ON WEDNESDAY
AS THE SURFACE LEE TROUGH DEEPENS. WOULD NOT BE SURPRISED TO SEE
GUSTS ABOVE 35 KT AT KLAR AND 30 KT AT KRWL AND KCYS. EVENTUALLY
THE GUSTY WINDS WILL AFFECT THE NEBRASKA PANHANDLE TERMINALS
WEDNESDAY EVENING.
&&
.PREV DISCUSSION... /ISSUED 522 PM MST TUE DEC 7 2010/
AVIATION...00Z TAF ISSUANCE
VFR WITH UNLIMITED CIGS AND VSBYS DURING THE NEXT 24 HOURS. WINDS
WILL BE WESTERLY 10 KT OR LESS THROUGH WEDNESDAY MORNING. WINDS
WILL PICK UP AND BECOME GUSTY (30 KT OR HIGHER) OVER SOUTHEAST
WYOMING WEDNESDAY AFTERNOON. OVER THE PANHANDLE...WINDS WILL BE
10-15 KT. A CIRRUS DECK WILL SPREAD EAST OVER THE AREA WEDNESDAY
ASSOCIATED WITH A STRONG UPPER LEVEL JET.
PREV DISCUSSION... /ISSUED 256 PM MST TUE DEC 7 2010/
SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT...
TONIGHT:
A QUIET NIGHT IS SETTING UP FOR THE AREA DUE TO GOOD SUBSIDENCE IN
PLACE BEHIND THE DEPARTING UPPER LEVEL WAVE AND UPPER LEVEL
RIDGING. WE DID RAISE TEMPERATURES A BIT TONIGHT DUE TO SLIGHTLY
HIGHER DEW POINTS OVER THE AREA.
WEDNESDAY-WEDNESDAY NIGHT:
LATEST WATER VAPOR LOOP WAS SHOWING A FAIRLY STRONG JET STREAK
MOVING TOWARDS THE PACIFIC NORTHWEST COASTLINE. AS THIS JET
STREAK APPROACHES THE AREA...WE SHOULD SEE WIND SPEEDS INCREASE
ACROSS THE AREA ESPECIALLY IN THE AFTERNOON. THE MOST FAVORABLE
REGION FOR THE HIGH WIND SPEEDS IN OUR FORECAST AREA IS THE HIGHER
ELEVATIONS OF THE LARAMIE/SNOWY RANGE AS AND THE BORDEAUX AND
ARLINGTON AREAS. WE DID DELAY THE TIMING OF THE HIGH WIND WATCH UNTIL
18Z SINCE THIS IS WHEN THE MODEL STARTS SHOWING BETTER SUBSIDENCE
IN PLACE ESPECIALLY AROUND 295-300K. WOULD NOT BE SURPRISED TO SEE
SOME GUSTS ABOVE 60 MPH ESPECIALLY IN THE ARLINGTON AND BORDEAUX.
OTHERWISE...MILD TEMPERATURES WILL PREVAIL WITH TEMPERATURES
REMAINING ABOUT 10 DEGREES ABOVE NORMAL WITH ONLY SLIGHT CHANCES
OF LIGHT SNOW IN THE SIERRA MADRE AND SNOWY RANGES DUE TO UPSLOPE
FLOW AND BETTER MOISTURE ADVECTION WEDNESDAY NIGHT.
LONG TERM...THURSDAY THROUGH TUESDAY...
A GENERALLY TRANQUIL WEATHER PATTERN EXPECTED ACROSS THE CWA
OVERALL DURING THIS PERIOD THOUGH THERE WILL BE SOME WINDY TIMES
MAINLY ACROSS SE WY OVER AND AROUND THE MOUNTAINS. THERE WILL BE
ONE UPPER TROUGH THAT WILL DROP ACROSS THE AREA FAIRLY QUICKLY
FRIDAY NIGHT INTO SATURDAY WHICH SHOULD BRING SCATTERED SNOW
SHOWERS TO MUCH OF THE CWA AT THAT TIME AS WELL AS BRING A COOL
AND BLUSTERY DAY SATURDAY. AFTER THAT RIDGING IS EXPECTED TO
AMPLIFY OVER THE WESTERN CONUS SUNDAY THEN PROGRESS SLOWLY
EASTWARD EARLY NEXT WEEK. THIS WILL ALLOW FOR WARMER TEMPERATURES
ACROSS THE REGION ALONG WITH BREEZY/WINDY CONDITIONS AT TIMES WITH
LEE TROUGHING OVER THE HIGH PLAINS.
AVIATION...18Z TAF ISSUANCE
LATEST SATELLITE LOOP WAS SHOWING THE LOW CLOUDS BEGINNING TO EXIT
THE SOUTHEAST CORNER OF THE FORECAST AREA. BASED ON
EXTRAPOLATION...IT APPEARS LIKE SYDNEY WILL BE CLEARING OUT CLOSE
TO 20Z OR SO. ELSEWHERE...MOSTLY CLEAR SKIES WILL BE THE RULE THIS
AFTERNOON WITH WEST TO NORTHWEST FLOW AROUND 10 TO 20 KT WITH SOME
GUSTS TO 25 KT. THE WIND SHOULD SETTLE DOWN BELOW 10 KT ACROSS THE
MAJORITY OF THE TAF SITES TONIGHT. THIS MAY ALLOW FOR SOME PATCHY
BR TO DEVELOP IN THE CDR AND AIA TAF SITES...DUE TO BETTER
RADIATIONAL COOLING IN THAT AREA. OTHERWISE...LATEST WATER VAPOR
LOOP WAS SHOWING A JET STREAK ROUNDING THE BASE OF THE TROUGH IN THE
EASTERN PACIFIC. THIS JET STREAK IS PROGGED TO START MOVING INTO
THE FORECAST AREA WEDNESDAY AFTERNOON. THIS WILL CAUSE WIND SPEEDS
TO INCREASE MAINLY DURING THE AFTERNOON ACROSS THE MOUNTAINS AND
THE WESTERN HALF OF THE FORECAST AREA.
FIRE WEATHER...NO FIRE WEATHER CONCERNS DUE TO SNOWFALL ACROSS
THE AREA AND LOW FIRE DANGER. WESTERLY WINDS WILL INCREASE ON
WEDNESDAY WITH WIDESPREAD GUSTS OF 30 MPH OR HIGHER ALONG AND WEST
OF THE LARAMIE RANGE.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WATCH FROM 11 AM WEDNESDAY TO 8 AM THURSDAY FOR WYZ103-
WYZ106-WYZ110-WYZ116.
NE...NONE.
&&
SHORT TERM/FIRE WEATHER...REC
LONG TERM...RE
AVIATION...JAMSKIHazardous weather outlook, Dec 7, 8:21 PM MST, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 821 PM MST TUE DEC 7 2010 NEZ002-003-019>021-054-055-095-096-WYZ101-102-104-105-107>109- 111>115-117>119-081215- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY- SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY- EAST LARAMIE COUNTY- 821 PM MST TUE DEC 7 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WINDY CONDITIONS WILL RETURN WEDNESDAY AFTERNOON INTO THURSDAY FOR MUCH OF SOUTHEAST WYOMING. SUSTAINED WESTERLY WINDS OF 20 TO 30 MPH WITH GUSTS TO NEAR 50 MPH WILL BE POSSIBLE. ACCUMULATING SNOW RETURNS TO THE FORECAST FRIDAY NIGHT AND SATURDAY AS A SLOW MOVING COLD FRONT MOVES INTO SOUTHERN WYOMING AND THE NEBRASKA PANHANDLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ103-106-110-116-081215- NORTH LARAMIE RANGE- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- 821 PM MST TUE DEC 7 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TONIGHT WEST TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL OCCUR TONIGHT...ESPECIALLY AT BORDEAUX...ARLINGTON AND VEDAUWOO. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WINDY CONDITIONS WILL RETURN WEDNESDAY AND THURSDAY AHEAD OF THE NEXT STORM SYSTEM APPROACHING FROM THE NORTHWEST. STRONG WINDS WILL BE POSSIBLE FOR THE NORMALLY WIND PRONE AREAS IN THE SOUTHERN LARAMIE RANGE FOOTHILLS...AS WELL AS BORDEAUX AND ARLINGTON. SUSTAINED WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 70 MPH WILL BE POSSIBLE. A HIGH WIND WATCH REMAINS IN EFFECT FOR THESE AREAS FROM LATE WEDNESDAY MORNING THROUGH THURSDAY MORNING. ACCUMULATING SNOW RETURNS TO THE FORECAST FRIDAY NIGHT AND SATURDAY AS A SLOW MOVING COLD FRONT MOVES INTO SOUTHERN WYOMING AND THE NEBRASKA PANHANDLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE JAMSKI
In the hours before
Special weather statement, Dec 7, 9:41 PM MST, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 941 PM MST TUE DEC 7 2010 WYZ110-081000- NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN 941 PM MST TUE DEC 7 2010 ...STRONG WINDS AFFECTING THE ARLINGTON AREA... SOUTHWEST WINDS HAD INCREASED DURING THE PAST FEW HOURS AND WERE SUSTAINED BETWEEN 30 AND 40 MPH. AS OF 915 PM...WINDS WERE GUSTING TO 50 MPH. THESE WINDS WILL LIKELY CONTINUE TONIGHT...AND INCLUDE ELK MOUNTAIN. MOTORISTS TRAVELING ON INTERSTATE 80 BETWEEN MILE MARKERS 272 AND 255 SHOULD BE ALERT FOR STRONG CROSS WINDS. HIGH PROFILE VEHICLES WILL BE ESPECIALLY VULNERABLE. JAMSKI
Nearby
High Wind Warnings in Wyoming, 2010Every high wind warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.